advertisement
Question
Posted by: dw | 2010/04/01

increase in dosage

Hi Doc. What time period should pass between increasing dosage for anti-depressents?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There is no general rule for that ; it will depend on the antidepressant, the nature of the condition for which i is being used, and the resposne you have shown to the earlier dose.
And once an AD is efective, of course, one would not increase the dose further. Also, for some ADs, theres what has been called a "window" effect - that below a certain blood level it is unhelpful, then it becomes effective at a higher dose, but increasing the dose still further can then REDUCE the effectiveness again. Thus its important for you to discuss this issue with your prescribing shrink

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/04/01

There is no general rule for that ; it will depend on the antidepressant, the nature of the condition for which i is being used, and the resposne you have shown to the earlier dose.
And once an AD is efective, of course, one would not increase the dose further. Also, for some ADs, theres what has been called a "window" effect - that below a certain blood level it is unhelpful, then it becomes effective at a higher dose, but increasing the dose still further can then REDUCE the effectiveness again. Thus its important for you to discuss this issue with your prescribing shrink

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement